important, but not as important as making sure that the patient does not inadvertently become pregnant while on the medication.Question 261 out of 1 pointsA man is prescribed ciprofloxacin to treat a sexually transmitted infection.The nurse will instruct the patient toResponseFeedback:To maximize the therapeutic effects of the drug, the nurse should encourage the patient to complete the entire drug therapy as prescribed. The dosage of ciprofloxacin is not reduced gradually but taken in the same dosage throughout the treatment period, and there is no indication that it is necessary for the patient to take the drug only at home. The prescriber would be the only person who could change the form of the drug to be used, and subcutaneous injection is not an identified route of administration for ciprofloxacin.Question 271 out of 1 pointsA 36-year-old woman with a history of dysmenorrhea has begun treatment with progesterone, which she will be receiving by the intramuscular route. The nurse participating in the woman's care should prioritize which of the following potential nursing diagnoses?Response Feedback:Progesterone therapy carries risks of thrombotic events and vision loss. It is not associated with fluid loss, incontinence, or cognitive changes.Question 281 out of 1 pointsA 51-year-old female patient has been receiving doxorubicin (Adriamycin)for metastatic breast cancer. Her medical record indicates she has cardiomyopathy and a cumulative dose of 300 mg/m2of doxorubicin. Which of the following measures would help limit the severity of the cardiomyopathy in this patient?ResponseFeedback:Dexrazoxane, a cardioprotectant, is recommended to reduce the severity and incidence of cardiomyopathy associated with doxorubicin for women with metastatic breast cancer who received a cumulative dose of 300 mg/m2. Meticulous monitoring or multiplying daily doses would not reduce the severity and incidence of cardiomyopathy as effectively as using dexrazoxane, and reducing the dosage is not advisable.Question 29
1 out of 1 pointsA 68-year-old man is being treated for benign prostatic hypertrophy (BPH)and began treatment with finasteride (Proscar) 3 months ago. When planning the care of this patient, what desired outcome should the nurse prioritize?ResponseFeedback:The primary goal of treatment with finasteride is to facilitate complete bladder emptying, resulting in less urgency and decreased frequency of voiding. Urethral pain, sexual side effects, and hematuria are possible but less commonly associated with BPH. Consequently, outcomes relating to bladder emptying would be prioritized.Question 301 out of 1 pointsA 20-year-old woman will soon begin taking oral contraceptives for the first time. What advice should the nurse provide to this patient?
You've reached the end of your free preview.
Want to read all 12 pages?
- Fall '13